Hail, Barton
- When
- June 18, 7:35 PM CST to 7:36 PM CST
- Where
- Barton County, 2.27 mi WSW of Great Bend
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.360, -98.810
A small outbreak of storms was noted across Barton County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A small outbreak of storms was noted across Barton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 18, 5:40 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT WED JUN 18 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 317 PM CDT WED JUN 18 2014 UPPER LEVEL DATA ANALYSIS ENDING AT 19Z SHOWS A CLOSED LOW AT 500 MB OVER SOUTHWEST MONTANA. SOUTHWESTERLY FLOW CONTINUES ACROSS THE REGION AS A RESULT OF THIS LOW. THIS LOW CONTINUES TO MOVE SLOWLY NORTHEASTWARD. SATELLITE DATA LOOP ENDING AT 1915Z SHOWS AN AREA OF ACCAS THAT HAS EXTENDED FROM THE TEXAS PANHANDLE INTO CENTRAL KANSAS. THIS HAS BEEN PRESENT FOR SEVERAL HOURS AND OUTLINES THE AREA OF FAVORED CONVECTIVE INITIATION THIS AFTERNOON. AT THE SURFACE...LOW PRESSURE WAS CENTERED OVER SOUTH CENTRAL SOUTH DAKOTA. A COLD FRONT EXTENDS FROM THIS LOW DOWN TO NEAR KODX-KTQK-KLIC. A DRYLINE EXTENDS FROM JUST WEST OF KGCK...SOUTH TO JUST WEST OF KLBL INTO THE OKLAHOMA AND TEXAS PANHANDLE. CONVECTIVE DEVELOPMENT HAS INITIATED ACROSS WEST TEXAS ALONG THE AFOREMENTIONED FAVORED AREA. THIS IS PRETTY CLOSE TO WHERE THE 17Z HRRR RUN HAS SHOWN IT. MAIN FORECAST CHALLENGE REMAINS CONVECTION. COOK && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 317 PM CDT WED JUN 18 2014 THE TREND OF THE HRRR RUNS FOR CONVECTION THIS EVENING CONTINUES TO SHOW MORE RAINFALL FOR A GOOD PORTION OF THE FORECAST AREA. THIS IS A DIVERGENCE TO THE OTHER NWP...BUT GIVEN ITS ACCURACY AND PERFORMANCE...WILL MAKE ADJUSTMENTS TO THE FORECAST FOR TONIGHT. AS FAR AS SEVERE GOES...SHEAR/BUOYANCY COMBINATIONS SUGGEST POTENTIAL FOR ORGANIZED CONVECTION ACROSS WESTERN KANSAS. AS ONE MOVES EAST...DEEP LAYER SHEAR FALLS BELOW 20 KNOTS BEFORE YOU REACH INTERSTATE 135. THIS SHOULD PRECLUDE SEVERE CONVECTION EAST OF INTERSTATE 135. THE AFOREMENTIONED COLD FRONT WILL MOVE SOUTH INTO THE FORECAST AREA THURSDAY. THIS WILL BE THE FOCUS FOR CONVECTION THURSDAY AFTERNOON. SHEAR/BUOYANCY COMBINATIONS AGAIN LOOK FAVORABLE...THOUGH ON THE LOWER END OF THAT FAVORABLY FOR ORGANIZED CONVECTION FOR SEVERE WEATHER. THIS FAVORABLY WILL REMAIN IN THE VICINITY OF THE FRONT. IF STORMS STRAY FROM OR ORGANIZE AND MOVE AWAY FROM THE FRONT AND OUTRUN THE FAVORABLE DEEP LAYER SHEAR...THEY SHOULD WEAKEN. COOK .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 317 PM CDT WED JUN 18 2014 INTO THE WEEKEND...THE QUASI-STATIONARY FRONT REMAINS AROUND THE REGION. NWP IS IN SOME DISARRAY WITH THE POSITION OF THE BOUNDARY...AFFECTED BY OUTFLOWS AND COLD POOLS. CONFIDENCE IN CONVECTION LOCATION IS QUITE LOW. THAT SAID...CONFIDENCE IS HIGH THAT THE FRONT REMAINS IN CLOSE ENOUGH PROXIMITY TO THE FORECAST AREA INTO THE MIDDLE OF NEXT WEEK...WITH FAVORABLE CONDITIONS FOR LATE AFTERNOON AND NOCTURNAL CONVECTION. SEVERE CONDITIONS WILL BE FAVORABLE NEAR THE STALLED FRONT...WHICH SHEAR/BUOYANCY COMBINATIONS ARE MOST FAVORABLE. COOK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 640 PM CDT WED JUN 18 2014 THE MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR STORMS TONIGHT AND THEN THROUGH THE REMAINDER OF THE FORECAST. THUNDERSTORMS TONIGHT MAY IMPACT KRSL WITHIN THE NEXT FEW HOURS AS STORMS DEVELOP AHEAD OF THE COLD FRONT OVER WESTERN KANSAS AND MOVE NORTHEAST INTO THE KRSL TERMINAL. CONFIDENCE IN CONVECTION AFTER THIS MAIN ACTIVITY TONIGHT IS LOW. CANNOT RULE OUT CONVECTION OVERNIGHT AND DURING THE DAY THURSDAY...BUT CONFIDENCE IN LOCATION AND TIMING IS LOW AND HAVE LEFT OUT OF THE TAFS AT THIS TIME. THE COLD FRONT WILL PUSH SOUTHEAST TOWARDS THE AREA...BUT CURRENT GUIDANCE STALLS THE FRONT BETWEEN KRSL AND KSLN DURING THE DAYTIME THURSDAY. THIS LOCATION IS CONTINGENT ON HOW OVERNIGHT CONVECTION BEHAVES. AN OUTFLOW BOUNDARY COULD PUSH THE FRONT FURTHER SOUTH THAN THE CURRENT GUIDANCE INDICATES. LOWER CEILINGS IN THE MVFR RANGE COULD BE POSSIBLE ACROSS KRSL/KSLN AS THE FRONT NEARS THOSE LOCATIONS THURSDAY AFTERNOON. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 90 70 90 / 30 50 70 30 HUTCHINSON 73 90 69 91 / 30 50 70 20 NEWTON 72 88 69 90 / 30 50 70 20 ELDORADO 72 86 68 88 / 40 60 70 30 WINFIELD-KWLD 73 88 70 90 / 50 50 60 30 RUSSELL 70 89 66 92 / 50 40 40 20 GREAT BEND 70 89 67 92 / 50 40 50 20 SALINA 73 90 68 92 / 20 50 60 20 MCPHERSON 72 89 68 91 / 30 50 70 20 COFFEYVILLE 74 85 70 88 / 40 50 50 30 CHANUTE 73 85 69 88 / 40 50 50 30 IOLA 73 85 69 88 / 40 50 50 30 PARSONS-KPPF 73 85 70 88 / 40 50 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 521 PM CDT WED JUN 18 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 521 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED IN CENTRAL KANSAS DURING THE EVENING HOURS. A SEVERE THUNDERSTORM WATCH...NUMBER 324 IS IN EFFECT UNTIL 10PM. THREATS INCLUDE DAMAGING WINDS...QUARTER SIZED HAIL AND FLOOD PRODUCING RAINS. THE STORMS WILL DECREASE IN INTENSITY OVERNIGHT AS THEY SPREAD SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS WILL LIKELY REDEVELOP ON THURSDAY AFTERNOON...AND SOME WILL BE SEVERE. THE THREATS INCLUDE QUARTER SIZED HAIL...DAMAGING WINDS AND FLOOD PRODUCING RAIN. WITH STORMS PERSISTING THURSDAY NIGHT AND INTO FRIDAY...THE THREAT FOR FLOODING WILL INCREASE... WHILE THE THREAT FOR SEVERE STORMS DECREASES. THE FLOODING THREAT WILL BE ENHANCED BY THE TORRENTIAL RAINFALL RATES...THE PROLONGED PERIOD OF STORMS...AND THE POTENTIAL FOR A GIVEN AREA TO BE AFFECTED BY MULTIPLE STORMS. FLOOD WARNINGS AND RISES ON AREA RIVERS IS PROBABLE. PERIODIC CHANCES FOR STORMS WILL REMAIN IN THE FORECAST OVER THE WEEKEND AND INTO NEXT WEEK. THERE IS SOME UNCERTAINTY IN THE COVERAGE AND SEVERE POTENTIAL OF STORMS DURING THIS PERIOD. ANY ADDITIONAL RAINFALL COULD AGGRAVATE ONGOING FLOODING. CHECK LATER FORECASTS AND OUTLOOKS FOR UPDATED AND MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS WRIGHT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT WED JUN 18 2014
KSZ047-190130-
BARTON-
756 PM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A THUNDERSTORM NEAR LARNED...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...PAWNEE ROCK...ALBERT AND GREAT BEND AIRPORT.
WHILE THIS STORM HAD WEAKENED RECENTLY...STRONG OUTFLOW WINDS TO
50 MPH ARE POSSIBLE.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM RE-INTENSIFIES
AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3849 9904 3851 9902 3835 9877 3826 9888
3826 9903 3827 9904
TIME...MOT...LOC 0054Z 211DEG 28KT 3822 9909
DARMOFALThe Dodge City radar (KDDC), 121 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Estimated gust reported by Law Enforcement.
Estimated gust reported by trained spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2014Every state in 2014This day in weather historyWarnings in Kansas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526334, 526335, 526336, 526337.